Nonlinear response of a forced van der Pol-Duffing oscillator at non-resonant bifurcations of codimension two

Publisher:
Pergamon-Elsevier Science Ltd
Publication Type:
Journal Article
Citation:
Chaos, Solitons & Fractals, 2009, 41 (3), pp. 1467 - 1475
Issue Date:
2009-01
Full metadata record
Files in This Item:
Filename Description Size
Thumbnail2008007811.pdf169.03 kB
Adobe PDF
Non-resonant bifurcations of codimension two may appear in the controlled van der Pol-Duffing oscillator when two critical time delays corresponding to a double Hopf bifurcation have the same value. With the aid of centre manifold theorem and the method of multiple scales, the non-resonant response and two types of primary resonances of the forced van der Pol-Duffing oscillator at non-resonant bifurcations of codimension two are investigated by studying the possible solutions and their stability of the four-dimensional ordinary differential equations on the centre manifold. It is shown that the non-resonant response of the forced oscillator may exhibit quasi-periodic motions on a two-or three-dimensional (2D or 3D) torus. The primary resonant responses admit single and mixed solutions and may exhibit periodic motions or quasi-periodic motions on a 2D torus. Illustrative examples are presented to interpret the dynamics of the controlled system in terms of two dummy unfolding parameters and exemplify the periodic and quasi-periodic motions. The analytical predictions are found to be in good agreement with the results of numerical integration of the original delay differential equation.
Please use this identifier to cite or link to this item: